MAUDE Adverse Event Report: CONMED CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SN
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event ¿self-activation of the product¿ was confirmed.The device will not be returned for evaluation, however, video evidence has been provided.Root cause cannot be determined, however, based upon video evidence; a possible cause of this event could be saline bridge circuit/board encapsulation.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of two (2) devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of four reports, regarding four devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) per the instructions for use, the user is advised to examine all accessories and connections to the generator before use.Ensure all accessories are properly and securely connected and function as intended.Improper connection may result in arcing, sparking, or malfunction of the device, any of which can result in an unintended surgical effect, injury, or equipment damage.Use care to avoid accidental activation of either cut or coagulation modes when not in contact with target tissue to avoid possible patient injury.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the aes-90sn, arthroscopic energy 90° probe with suction, 13 cm device was used in an unknown procedure on an unknown date, and ¿self-activation of the product" occurred¿.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key24559371
Report Number1320894-2026-00048
Device Sequence Number13135383
Product Code GEI
UDI-Device Identifier10653405006473
UDI-Public(01)10653405006473(17)300427(10)202504281
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAES-90SN
Device Lot Number202504281
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic